Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 20, 2010, 6:44 PM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 6:44 PM CST (00:44 UTC)
- Expired
- Jan 20, 2010, 7:25 PM CST
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Tangipahoa Parish, LA, Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 6:55 PM CST | TORNADO 1 | 7 Ese Amite, LA | A TORNADO TOUCHED DOWN ABOUT 2 MILES NORTH OF THE LORANGER COMMUNITY. 10 TO 15 LARGE TREES UPROOTED..ONE BARN DESTROYED...OUT BUILDING DAMAGED...AND HOUSE DAMAGED. DAMAGE PATH APPROXIMATELY 2 MILE LONG. MAXIMUM WIDTH ABOUT 150 YARD. TIME BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 3:13 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
186
WFUS54 KLIX 210044
TORLIX
LAC105-117-210145-
/O.NEW.KLIX.TO.W.0007.100121T0044Z-100121T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FRANKLINTON...
* UNTIL 745 PM CST
* AT 643 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
SOUTHWEST OF FRANKLINTON...OR 7 MILES EAST OF AMITE...MOVING
NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
FRANKLINTON BY 715 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3079 8991 3071 9025 3067 9041 3076 9043
3101 8998
TIME...MOT...LOC 0045Z 246DEG 28KT 3074 9038
$$
24/RR3 follow-up statements
606
WWUS54 KLIX 210056
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CST WED JAN 20 2010
LAC105-117-210145-
/O.CON.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/
WASHINGTON LA-TANGIPAHOA LA-
656 PM CST WED JAN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR CENTRAL
TANGIPAHOA AND CENTRAL WASHINGTON PARISHES...
AT 656 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR HUSSER...OR 13
MILES EAST OF AMITE...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
RURAL WASHINGTON PARISH AT 710 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3089 8994 3079 8991 3071 9025 3067 9040
3077 9042 3079 9038
TIME...MOT...LOC 0056Z 260DEG 17KT 3071 9030
$$
24/RR648 WWUS54 KLIX 210103 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 703 PM CST WED JAN 20 2010 LAC105-210112- /O.CAN.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/ TANGIPAHOA LA- 703 PM CST WED JAN 20 2010 ...THE TORNADO WARNING FOR CENTRAL TANGIPAHOA PARISH IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3081 9028 3089 8994 3079 8991 3071 9025 TIME...MOT...LOC 0102Z 255DEG 23KT 3073 9023 $$ LAC117-210145- /O.CON.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/ WASHINGTON LA- 703 PM CST WED JAN 20 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR CENTRAL WASHINGTON PARISH... AT 701 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME SOUTHWEST WASHINGTON PARISH 10 MILES SOUTHWEST OF FRANKLINTON...MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... RURAL WASHINGTON PARISH AT 720 PM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3081 9028 3089 8994 3079 8991 3071 9025 TIME...MOT...LOC 0102Z 255DEG 23KT 3073 9023 $$ 24/RR
504 WWUS54 KLIX 210125 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 725 PM CST WED JAN 20 2010 LAC117-210135- /O.CAN.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/ WASHINGTON LA- 725 PM CST WED JAN 20 2010 ...THE TORNADO WARNING FOR CENTRAL WASHINGTON PARISH IS CANCELLED... ROTATION WAS NO LONGER INDICATED WITH THIS STORM. VERY HEAVY RAINFALL AND POSSIBLY SOME SMALL HAIL MAY STILL OCCUR AS IT MOVES ACROSS CENTRAL WASHINGTON PARISH THROUGH 745 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3081 9028 3089 8994 3079 8991 3071 9025 TIME...MOT...LOC 0125Z 255DEG 23KT 3077 9007 $$ 24/RR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 4:02 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 20, 4:02 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CST WED JAN 20 2010
.SYNOPSIS...
A POORLY DEFINED SURFACE LOW IS CENTERED OVER CENTRAL MISSOURI. A
WARM FRONT EXTENDS FROM THE LOW EASTWARD THROUGH KENTUCKY. A COLD
FRONT EXTENDS FROM THE LOW SOUTHWESTWARD THROUGH OKLAHOMA AND INTO
CENTRAL TEXAS.
LOCALLY...TEMPERATURES HAVE GENERALLY RISEN INTO THE LOWER 70S
ACROSS MOST OF THE AREA. THE EXCEPTIONS ARE THOSE AREAS RIGHT
ALONG THE GULF COAST AND JUST NORTH OF LAKE PONTCHARTRAIN. IN
THESE AREAS...THE SOUTHERLY WINDS ARE PUSHING MORE STABLE...
MARITIME AIR INLAND...AS INDICATED BY COOLER TEMPERATURES AND
EVEN FOG THAT HAS HUNG AROUND THROUGH THE DAY.
&&
.DISCUSSION...
THE OBVIOUS MAIN CONCERN IN THE SHORT TERM WILL BE THE POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGH
TONIGHT.
AWAY FROM MARITIME INFLUENCES...BOUNDARY LAYER DESTABILIZATION
CONTINUES AND STORMS SHOULD BECOME MORE SURFACE BASED WITH TIME.
BASED ON THE 18Z SOUNDING...OUR TRIGGER TEMPERATURE TO BREAK THE
CAP WAS AROUND 73 DEGREES. MOST PLACES HAVE ARE NEARING OR HAVE
ALREADY REACHED THIS TEMPERATURE. HOWEVER...A LACK OF ANY REAL
FOCUS OR FORCING HAS KEPT THUNDERSTORM ACTIVITY VERY ISOLATED.
AS A STRONG LOW LEVEL JET MOVES INTO THE AREA...STORM RELATIVE
SHEAR WILL CONTINUE TO INCREASE AND THE ATMOSPHERE WILL CONTINUE
TO BECOME MORE FAVORABLE FOR SUPERCELL DEVELOPMENT. STRONG
ROTATING UPDRAFTS WILL INCREASE THE THREAT OF HAIL DEVELOPMENT.
CONVECTION WILL ALSO BE CAPABLE OF MIXING THE STRONG WINDS ALOFT
DOWN TO THE SURFACE. ADDITIONALLY...DISCRETE ROTATING CELLS WILL
HAVE THE POTENTIAL TO PRODUCE A FEW ISOLATED TORNADOES. ONE
TORNADO WAS ALREADY REPORTED IN EVANGELINE PARISH...JUST OUTSIDE
OF THE LOCAL FORECAST AREA.
A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL 10 PM CST FOR PORTIONS
OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY
ALONG AND NORTH OF INTERSTATE 12 FROM THE ATCHAFLAYA BASIN
EASTWARD TO THE HANCOCK/HARRISON COUNTY LINE. ADDITIONAL WATCHES
WILL BE POSSIBLE THROUGH TONIGHT.
THUNDERSTORM ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST LATE
TONIGHT AS A FRONT MOVES THROUGH THE AREA. THERE IS NO STRONG
TEMPERATURE GRADIENT ACROSS THE FRONT...SO TEMPERATURES WILL
REMAIN ABOVE NORMAL THROUGH THE REST OF THE WEEK...ESPECIALLY WITH
MID LEVEL RIDGING BUILDING INTO THE AREA. ANOTHER FRONTAL SYSTEM
IS FORECAST TO AFFECT THE LOCAL AREA OVER THE WEEKEND.
&&
.AVIATION...
SURGE OF LOW LEVEL MOISTURE CONTINUES FROM THE SOUTHWEST HAVE
RESULTED IN MVFR CONDITIONS AT MSY...BTR AND MCB AND IFR CONDITIONS
AT GPT THIS AFTERNOON. WINDS WILL INCREASE ALONG WITH RAIN COVERAGE.
THESE FEATURES WILL ONLY SLIGHTLY IMPROVE CONDITIONS OVERNIGHT.
AFTER RAINFALL...BTR...MSY AND MCB MAY RETURN IFR CONDITIONS BETWEEN
07Z AND 13Z THURSDAY. GPT WILL REMAIN AT THE TOP END OF IFR THROUGH
THURSDAY MORNING.
&&
.MARINE...
SOUTHEAST WINDS WILL INCREASE 20 KNOTS AND MORE AFTER 6 PM ACROSS
THE COASTAL WATERS. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FROM 6 PM
TONIGHT THROUGH THURSDAY. WINDS ARE EXPECTED TO DROP BELOW 20 KNOTS
THURSDAY MORNING THROUGH THURSDAY AFTERNOON. LACK OF COLD AIR
ADVECTION BEHIND THE COLD FRONT MEANS WINDS WILL CONTINUE TO
DECREASE THURSDAY EVENING INTO FRIDAY. ANOTHER PLAINS LOW WILL CAUSE
SOUTH WINDS TO INCREASE TO MODERATE TO STRONG LEVELS AGAIN LATE
SATURDAY INTO SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 73 45 70 / 100 20 10 0
BTR 57 75 46 72 / 90 10 10 0
ASD 59 75 47 68 / 100 30 10 0
MSY 62 75 52 69 / 100 20 10 0
GPT 59 72 49 68 / 100 30 10 0
PQL 61 74 49 69 / 100 30 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM.
&&
AVIATION/MARINE...18
REST OF DISCUSSION...95/DMHazardous weather outlook, Jan 20, 4:26 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 426 PM CST WED JAN 20 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-210530- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 426 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE WEATHER... A STRONG FRONTAL SYSTEM WILL CONTINUE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL...STRONG DAMAGING WINDS...AND ISOLATED TORNADOES. ADDITIONALLY...SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH THIS SYSTEM...WHICH COULD PRODUCE PONDING OF WATER ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF INTERSTATE 10. MARINE... SMALL CRAFT ADVISORIES WILL BEGIN AT 9 PM TODAY FOR THE OPEN GULF COASTAL WATERS AS WINDS INCREASE THROUGH THE DAY. CAUTION STATEMENTS MAY BE POSTED FOR THE LAKES BY THIS EVENING. RIVER FLOODING... THE ATCHAFALAYA RIVER REMAINS ABOVE FLOOD STAGE NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE WEATHER... A SECOND STRONG FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION SATURDAY OR SUNDAY. THE POTENTIAL EXISTS FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS AS THE FRONT MOVES THROUGH THE AREA. MARINE... SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE THROUGH THURSDAY. WINDS OF 20 TO 30 KNOTS AND SEAS OF UP TO 8 FEET ARE EXPECTED. THE WORST CONDITIONS WILL OCCUR BEYOND 20 NAUTICAL MILES FROM SHORE. ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED OVER THE WEEKEND. RIVER FLOODING... THE ATCHAFALAYA RIVER WILL REMAIN ABOVE FLOOD STAGE NEAR MORGAN CITY THROUGH THE WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ADDITIONALLY...EMERGENCY MANAGEMENT AND PUBLIC SAFETY OFFICIALS SHOULD CONTINUE TO MONITOR FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE THROUGH TONIGHT. 32
In the hours before
Special weather statement, Jan 20, 3:26 PM CST, 3 hours 18 minutes before
LAZ070-202230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CST WED JAN 20 2010 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. BERNARD PARISH... AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES EAST OF CHALMETTE...OR ABOUT OVER YSCLOSKEY...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISH. THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jan 20, 3:35 PM CST, 3 hours 9 minutes before
LAZ038-050-202215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 PM CST WED JAN 20 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH... AT 331 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF AMITE...OR ABOUT 6 MILES WEST OF INDEPENDENCE...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... INDEPENDENCE...AMITE AND WILMER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Jan 20, 3:50 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL INDEPENDENCE 30.64N 90.51W
01/20/2010 E1.75 INCH TANGIPAHOA LA EMERGENCY MNGR
&&Local storm report, Jan 20, 4:37 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 10 SE AMITE 30.63N 90.39W
01/20/2010 TANGIPAHOA LA LAW ENFORCEMENT
SHERIFFS DEPUTIES VISUALLY TRACKING A TORNADO ON LA 1062
NEAR LORANGER.
0420 PM HAIL 10 SE AMITE 30.63N 90.39W
01/20/2010 E1.75 INCH TANGIPAHOA LA EMERGENCY MNGR
OCCURRING WHILE TORNADO BEING VISUALLY TRACKED NEAR
LORANGER.
&&
24/RRLocal storm report, Jan 20, 5:44 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL OCEAN SPRINGS 30.41N 88.80W
01/20/2010 E0.25 INCH JACKSON MS NWS EMPLOYEE
PEA SIZED HAIL REPORTED IN OCEAN SPRINGS.
&&
GPHILLIPSpecial weather statement, Jan 20, 6:23 PM CST, 21 minutes before
MSZ082-210045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 623 PM CST WED JAN 20 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY... AT 621 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM WITH ROTATION AND PROBABLE WATERSPOUT 6 MILES SOUTHWEST OF PASCAGOULA...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... PASCAGOULA BY 635 PM... MOSS POINT BY 645 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH AND A POSSIBLE WATERSPOUT MOVING ON SHORE NEAR PASCAGOULA BY 640 PM... SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A TORNADO WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:10 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 35 min |
| Jan 20, 9:42 PM CST | River Flood Warning | LIX | Saint Tammany | 36 hr |
| Jan 21, 1:06 AM CST | Marine Dense Fog Advisory | LIX | 11 hr | |
| Jan 21, 3:47 PM CST | Marine Dense Fog Advisory | LIX | 12 hr | |
| Jan 21, 4:31 PM CST | Dense Fog Advisory | LIX | 11 hr |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.